MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. RECON; SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. RECON; SUPPORT CATHETER
Model Number SCCTO110AT
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a recanalization procedure, the tip of the device allegedly got frayed.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiration date: (expiration date: (b)(4) 2022) the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one recon support catheter and empty specimen cup with fiber material inside was returned for evaluation.The distal tip of the catheter appeared to be chipped and material was noted fraying from within the catheter.The fiber material returned in the specimen cup appears to be the same as the frayed material noted at the distal end of the recon catheter.Based on the findings, the investigation is confirmed for the reported material frayed and identified improper or incorrect procedure or method issues.The returned device shows damage to the tip that may have been caused by compression when trying to change the shape of the tip.Per the instructions for use, "do not attempt to manipulate or re-shape the tip configurations." this damage likely contributed to the material on the tip of the catheter fraying.However, a definitive root cause for the reported material frayed and identified improper or incorrect procedure or method issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Instructions for use reviewed.Precautions: ¿ carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.¿ the recon support catheter should only be used by physicians trained in percutaneous intravascular techniques and procedures.¿ verify compatibility of the recon support catheter inner and outer diameters and length with other devices before use.¿ refer to the package label for tip shape for the recon support catheters.Do not attempt to manipulate or re-shape the tip configurations.¿ exercise care in handling the recon support catheter to reduce the potential of accidental damage.¿ only use sterile saline to flush the device.¿ the geoalign marking system is designed to be used as an additional reference tool to accompany the interventionalist standard operation procedure.The use of fluoroscopic imaging is recommended following positioning of the catheter to the target lesion.¿ this device is coated with a hydrophilic coating at the distal segment of the shaft.Please refer to the directions for use section for further information on how to prepare and use this device to ensure it performs as intended.Failure to abide by the warnings in this labeling might result in damage to the device coating, which may necessitate intervention or result in serious adverse events.¿ in order to activate the hydrophilic coating, it is recommended to wet the recon support catheter with sterile saline solution immediately prior to its insertion in the body.Using different media other than the recommended solution could affect the hydrophilic coating and its performance.¿ avoid excessively wiping the coated portions of the device, or wiping with dry gauze, as this may damage the hydrophilic coating.¿ do not excessively bend, twist, or alter the shape of the device as it may compromise the integrity of the hydrophilic coating or result in device damage.¿ avoid using alcohol, antiseptic solutions, or other solvents to pre-treat the device because this may cause unpredictable changes in the coating which could affect the device safety and performance.¿ avoid pre-soaking devices for extended periods, as this may impact the coating performance.H10: b5, d4 (expiration date: 10/2022), g3, h6 (device, method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a recanalization procedure, the tip of the catheter allegedly got frayed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
RECON
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15101488
Report Number2020394-2022-00606
Device Sequence Number14599349
Product Code DQY
UDI-Device Identifier00801741201295
UDI-Public(01)00801741201295
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCCTO110AT
Device Catalogue NumberSCCTO110AT
Device Lot NumberGFFV1734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite